Alert archive / Wyoming / Winter Storm Watches in 2012
Winter Storm Watch 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Oct 11, 2012, 2:55 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Oct 12, 2012, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 2:55 AM MDT (08:55 UTC)
- In effect from
- Oct 12, 2012, 6:00 PM MDT
- Expired
- Oct 12, 2012, 1:51 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Oct 10, 11:22 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 10, 11:22 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1122 PM MDT WED OCT 10 2012 .AVIATION...06Z TAF ISSUANCE... EXPECT VFR OVER MOST TERMINALS THOUGH THE PERIOD. EXCEPTIONS WILL BE OVER THE NEB PANHANDLE WHERE SOME MVFR CIGS POSSIBLE FOR A TIME WEDS MORNING BEHIND A COLD FRONT THAT WILL MOVE SOUTH ACROSS THE PLAINS OVERNIGHT. KCDR AND KAIA MOST LIKELY TO EXPERIENCE THESE LOWERED CIGS. && .PREV DISCUSSION... /ISSUED 428 PM MDT WED OCT 10 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY... WESTERLY WINDS HAVE BEEN QUITE BREEZY ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. SHOULD BEGIN TO SEE WINDS DECREASE AFTER SUNSET THIS EVENING AS MIXING DECREASES...HOWEVER WIND GUSTS TO 25-30 KT WILL STILL BE POSSIBLE IN THE WIND PRONE AND EXPOSED AREAS WITH 700MB WIND SPEEDS REMAINING AROUND 30 KT. RED FLAG WARNING CONTINUING THROUGH 7 PM LOOKS GOOD...SEE THE FIRE WEATHER DISCUSSION BELOW FOR MORE DETAILS. A WEAK SHORTWAVE MOVING OVER THE NORTHERN PLAINS TONIGHT WILL CAUSE SFC PRESSURE RISES OVER THE DAKOTAS. THIS WILL DRIVE A WEAK COLD FRONT THROUGH THE PLAINS BETWEEN 06Z AND 12Z. LLVL RH PROGS SHOW THE HIGHEST MOISTURE OVER THE NORTHERN HALF OF THE PANHANDLE BETWEEN 09Z AND 15Z ON THURSDAY. IN ADDITION...SREF SHOWS A LOW CHANCE OF MVFR/IFR CIGS IN THE SAME AREA. SO COULD SEE SOME LOW CLOUD DEVELOPMENT OVER THE PANHANDLE TOMORROW MORNING. COOLED THURSDAY HIGH TEMPERATURES BY ABOUT 5 DEGREES ON THE PLAINS WITH LLVL EAST-TO-SOUTHEAST UPSLOPE IN PLACE. SHORTWAVE RIDGING WILL BE IN PLACE ON THURSDAY IN ADVANCE OF THE CLOSED UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST. THIS LOW WILL BEGIN ITS TREK TO THE NORTHEAST ON FRIDAY. 700MB TEMPS INCREASE TO AROUND 8C BY FRIDAY AFTERNOON IN SOUTHERLY FLOW. THE MAV GUIDANCE IS 8 DEGREES WARMER WITH HIGHS AT CYS ON FRIDAY...BUT SIDED WITH THE COOLER MET GUIDANCE AS CLOUD COVER WILL BE INCREASING OVER THE COURSE OF THE DAY. WITH LARGE SCALE LIFT DEVELOPING BY FRIDAY AFTERNOON...SOME QPF WILL BE POSSIBLE OVER THE SOUTHERN ZONES. MUCAPE VALUES ARE AROUND 100-200 J/KG...SO INCLUDED A SLIGHT CHANCE OF THUNDER ON FRIDAY AFTERNOON. THE BEST CHANCES OF PRECIP WILL HOLD OFF UNTIL FRIDAY NIGHT WHEN THE BETTER LIFT AND MOISTURE ARRIVES. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...VERY DYNAMIC UPPER LEVEL LOW WILL MOVE UP FROM THE GREAT BASIN FRIDAY WITH THE LOW CENTER MOVING ACROSS NORTHERN COLORADO FRIDAY NIGHT INTO SATURDAY MORNING. THIS LOW LOOKS TO CARRY WITH IT A FAIRLY WARM AND MOIST PACIFIC AIRMASS...ALTHOUGH THERE REMAINS SOME QUESTION AS TO WHAT TEMPERATURES WILL DO FRIDAY NIGHT AS THE COLDEST PORTION OF THE LOW MOVES OVERHEAD. AT THIS POINT IN THE GAME...WILL SEE PRECIP BECOME FAIRLY WIDESPREAD FROM WEST TO EAST OVERNIGHT WITH THE COMBINATION OF DIFFLUENT FLOW ALOFT...STRONG PVA AND FRONTOGENESIS SETTING UP OVER THE CWA. WARM AIR ADVECTION OUT AHEAD OF THE MAIN PACIFIC FRONT MOVING WEST TO EAST IN THE EVENING...IN ADDITION TO INCREASING DYNAMIC ENERGY FROM THE MAIN LOW...WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH FRIDAY EVENING. THEN THROUGH THE OVERNIGHT PERIOD...THERE AGAIN REMAINS SOME UNCERTAINTY WITH TEMPERATURES AND THEREFORE PRECIP TYPE DURING THIS TIME. 12Z MODELS ARE KEEPING A WARM SYSTEM OVERALL WITH THE PACIFIC SOURCE REGION...WITH H7 TEMPS HOVERING AROUND MINUS 1C OVER THE SNOWY AND SIERRA MADRES...AND POSITIVE VALUES EVERYWHERE ELSE. THUS ONLY THE HIGHER PEAKS ABOVE 9000FT LOOK COLD ENOUGH FOR SNOW OVERNIGHT. WOULD TEND TO THINK SUCH AN ENERGETIC SYSTEM COULD DROP TEMPS A FEW EXTRA DEGREES ESPECIALLY WITH OROGRAPHIC FORCING ACCELERATING COOLING ALONG THE WESTERN SLOPES...BUT WILL KEEP SNOW CONFINED TO THE HIGHER PEAKS FOR NOW TO SEE IF A TREND TOWARD BROADER SCALE COOLER TEMPS SHOWS UP IN THE NEXT FEW MODEL RUNS. LOOKING AT ABOUT 3 TO 6 INCHES OF SNOW AT THE HIGHER PEAKS...WITH DECENT RAIN ACCUMULATIONS ELSEWHERE ACROSS THE CWA. SFC CYCLONE DEVELOPING OVER NEBRASKA AND SOUTH DAKOTA WILL ACCELERATE THE PACIFIC FRONT TO MOVE WEST TO EAST QUICKLY...WITH A STRONG PRESSURE GRADIENT SETTING UP ALONG THE ROCKIES. SO COULD SEE MODERATE TO LOCALLY STRONG WINDS DEVELOP FRIDAY NIGHT ALONG AND WEST OF THE LARAMIE RANGE. A SECONDARY COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA ON SATURDAY AS THE MAIN SYSTEM MOVES TO THE EAST BRINGING DRIER...SLIGHTLY COOLER AND MORE WIDESPREAD WINDY CONDITIONS FOR SATURDAY. NW WINDS WILL OCCUR BEHIND THE FRONT ACROSS THE EASTERN PLAINS...WHILE WESTERLY WINDS WEST OF THE LARAMIE RANGE WILL PERSIST AS THIS FRONT DOES NOT LOOK TO QUITE MAKE IT PAST THE RANGE. THE UPPER LEVEL PATTERN WILL TRANSITION TO A FAST NW FLOW PATTERN LATE SATURDAY AND LOOKS TO CONTINUE THROUGH MIDWEEK. THEREFORE... EXPECTING MOSTLY DRY AND WINDY CONDITIONS TO OCCUR ACROSS WYOMING WITH GENERALLY MILD TEMPS IN THE UPPER 50S TO LOW 70S ACROSS THE BOARD. NEXT REAL CHANCE FOR PRECIP WILL BE MONDAY NIGHT AND TUESDAY IN THE MOUNTAINS WITH UPSLOPE FLOW AND A SHORTWAVE FEATURE MOVING OVERHEAD THEN. && FIRE WEATHER... WESTERLY WINDS HAVE BEEN SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO 35 MPH FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE THIS AFTERNOON. IN ADDITION...THE DRY AIRMASS HAS CAUSED RELATIVE HUMIDITY VALUES TO FALL TO 10-15 PERCENT. THESE CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SUNSET WHEN TEMPERATURES WILL BEGIN TO COOL. HIGH TEMPERATURES WILL BE COOLER OVER THE PLAINS ON THURSDAY BEHIND A COLD FRONT LATE TONIGHT. NO FIRE WEATHER CONCERNS ARE EXPECTED TO THE WEST OF THE LARAMIE RANGE ON THURSDAY WITH MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES ABOVE 25 PERCENT AND WEAKER WEST WINDS. A STRONG STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE ON FRIDAY NIGHT AND SATURDAY MORNING. THERE IS A GOOD CHANCE OF WIDESPREAD WETTING PRECIPITATION OVER THE AREA DURING THIS TIME. STRONG WEST-TO-NORTHWEST WINDS WILL OCCUR ON SATURDAY BEHIND THE SYSTEM. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...FINCH LONG TERM...MAZUR
Hazardous weather outlook, Oct 10, 7:05 PM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 705 PM MDT WED OCT 10 2012 NEZ002-003-019>021-054-055-095-096-WYZ101>119-111200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 705 PM MDT WED OCT 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. THIS SYSTEM WILL BRING RAIN AND ISOLATED THUNDERSTORMS WITH HIGHER ELEVATION SNOWFALL...ALONG WITH WINDY CONDITIONS FOR SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:00 AM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 23 hr |
Nearby
Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.